Alert archive / California / Wind Advisories in 2006
Wind Advisory 25, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Nov 10, 2006, 4:35 PM PST for 8 counties in California; 5 counties in Nevada. It took effect at Nov 10, 2006, 10:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2006, 4:35 PM PST (00:35 UTC)
- In effect from
- Nov 10, 2006, 10:00 PM PST
- Expired
- Nov 11, 2006, 11:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 67 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3061 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 110035 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 435 PM PST FRI NOV 10 2006 CAZ071-NVZ003-111200- /O.NEW.KREV.WI.Y.0025.061111T0600Z-061111T1400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO- CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE...SPARKS...VERDI...GARDNERVILLE 435 PM PST FRI NOV 10 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST SATURDAY. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS AROUND 20 TO 40 MPH WITH GUSTS TO 55 MPH IN WIND PRONE AREAS ALONG THE HIGHWAY 395 CORRIDOR. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-111200- /O.NEW.KREV.WI.Y.0025.061111T0600Z-061111T1700Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 435 PM PST FRI NOV 10 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SATURDAY. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS AROUND 20 TO 40 MPH WITH GUSTS TO 55 MPH IN WIND PRONE AREAS ALONG THE HIGHWAY 395 CORRIDOR. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
6 follow-up statements
000 WWUS75 KREV 110958 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 158 AM PST SAT NOV 11 2006 CAZ072-NVZ002-111600- /O.EXB.KREV.WI.Y.0025.000000T0000Z-061111T1600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 158 AM PST SAT NOV 11 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS THE TAHOE BASIN INTO MARKLEEVILLE. ACROSS THE RIDGES AND HIGHEST PASSES...WIND GUSTS TO 100 MPH ARE EXPECTED. WINDS WILL DIMINISH BY MID MORNING AS LIGHT SNOW BEGINS TO FALL. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-111800- /O.EXT.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 158 AM PST SAT NOV 11 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PST THIS MORNING. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS AROUND 20 TO 40 MPH WITH GUSTS TO 55 MPH IN WIND PRONE AREAS ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS ARE EXPECTED NEAR WALKER AND BRIDGEPORT DURING THE MORNING HOURS SATURDAY. WINDS ARE EXPECTED TO DIMINISH LATE THIS MORNING AS THE FRONT MOVES THROUGH. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ003-111600- /O.EXT.KREV.WI.Y.0025.000000T0000Z-061111T1600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 158 AM PST SAT NOV 11 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST THIS MORNING. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTH TO SOUTHWEST WINDS AROUND 20 TO 30 MPH WITH GUSTS TO 55 MPH IN WIND PRONE AREAS. THE STRONGEST WINDS CAN BE EXPECTED IN WASHOE VALLEY AND IN THE WESTERN FOOTHILLS OF RENO...CARSON CITY AND GENOA. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ071-111400- /O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 158 AM PST SAT NOV 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS CAN BE EXPECTED FROM JANESVILLE SOUTH AND EAST TO DOYLE AND IN THE SIERRA VALLEY. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 111255 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 455 AM PST SAT NOV 11 2006 CAZ073-111900- /O.UPG.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/ /O.NEW.KREV.HW.W.0006.061111T1255Z-061111T1900Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 455 AM PST SAT NOV 11 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS AROUND 30 TO 40 MPH WITH GUSTS TO 70 MPH IN WIND PRONE AREAS ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS ARE EXPECTED NEAR WALKER AND BRIDGEPORT DURING THE MORNING HOURS SATURDAY. WINDS ARE EXPECTED TO DIMINISH LATE THIS MORNING AS THE FRONT MOVES THROUGH. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ NVZ001-111900- /O.EXB.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 455 AM PST SAT NOV 11 2006 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS ALONG HIGHWAY 95. THE STRONGEST WINDS CAN BE EXPECTED FROM HAWTHORNE TO SCHURZ. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ071-111400- /O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 455 AM PST SAT NOV 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS CAN BE EXPECTED FROM JANESVILLE SOUTH AND EAST TO DOYLE AND IN THE SIERRA VALLEY. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ072-NVZ002-003-111600- /O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1600Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 455 AM PST SAT NOV 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS THE TAHOE BASIN INTO MARKLEEVILLE. ACROSS THE RIDGES AND HIGHEST PASSES...WIND GUSTS TO 100 MPH ARE EXPECTED. WINDS WILL DIMINISH BY MID MORNING AS LIGHT SNOW BEGINS TO FALL. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 111358 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 558 AM PST SAT NOV 11 2006 CAZ071-111500- /O.EXP.KREV.WI.Y.0025.000000T0000Z-061111T1400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 558 AM PST SAT NOV 11 2006 ...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 6 AM PST THIS MORNING. WINDS ACROSS THE AREA HAVE DIMINISHED TO 10 TO 15 MPH WITH GUSTS TO 30 MPH THIS MORNING AND WILL REMAIN THERE THROUGH $$ CAZ073-111630- /O.CON.KREV.HW.W.0006.000000T0000Z-061111T1900Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 558 AM PST SAT NOV 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS AROUND 30 TO 40 MPH WITH GUSTS TO 70 MPH IN WIND PRONE AREAS ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS ARE EXPECTED NEAR WALKER AND BRIDGEPORT DURING THE MORNING HOURS SATURDAY. WINDS ARE EXPECTED TO DIMINISH LATE THIS MORNING AS THE FRONT MOVES THROUGH. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ NVZ001-111630- /O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 558 AM PST SAT NOV 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS ALONG HIGHWAY 95. THE STRONGEST WINDS CAN BE EXPECTED FROM HAWTHORNE TO SCHURZ. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ072-NVZ002-003-111600- /O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1600Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 558 AM PST SAT NOV 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS THE TAHOE BASIN INTO MARKLEEVILLE. ACROSS THE RIDGES AND HIGHEST PASSES...WIND GUSTS TO 100 MPH ARE EXPECTED. WINDS WILL DIMINISH BY MID MORNING AS LIGHT SNOW BEGINS TO FALL. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 111542 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 742 AM PST SAT NOV 11 2006 CAZ072-NVZ002-003-111645- /O.EXP.KREV.WI.Y.0025.000000T0000Z-061111T1600Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 742 AM PST SAT NOV 11 2006 ...WIND ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. WINDS HAVE DECREASED BELOW ADVISORY LEVELS...HOWEVER GUSTS TO 35 MPH ARE POSSIBLE THROUGH THE MORNING. $$ CAZ073-111900- /O.CON.KREV.HW.W.0006.000000T0000Z-061111T1900Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 742 AM PST SAT NOV 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS AROUND 30 TO 40 MPH WITH GUSTS TO 70 MPH IN WIND PRONE AREAS ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS ARE EXPECTED NEAR WALKER AND BRIDGEPORT DURING THE MORNING HOURS SATURDAY. WINDS ARE EXPECTED TO DIMINISH BY NOON AS THE FRONT MOVES THROUGH. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ NVZ001-111900- /O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 742 AM PST SAT NOV 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS ALONG HIGHWAY 95. THE STRONGEST WINDS CAN BE EXPECTED FROM HAWTHORNE TO SCHURZ. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 111848 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1048 AM PST SAT NOV 11 2006 CAZ073-112000- /O.EXP.KREV.HW.W.0006.000000T0000Z-061111T1900Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1048 AM PST SAT NOV 11 2006 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS HAVE DECREASED THIS MORNING AND WINDS SPEEDS ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA. GUSTS TO 40 MPH REMAIN POSSIBLE TODAY...WITH STRONGER GUSTS ON RIDGES AND IN WIND PRONE AREAS. $$ NVZ001-112000- /O.EXP.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 1048 AM PST SAT NOV 11 2006 ...WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...HOWEVER GUSTS TO 35 MPH ARE POSSIBLE THROUGH THE DAY. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 111854 NPWREV URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE RENO NV 1053 AM PST SAT NOV 11 2006 CAZ073-112000- /O.EXP.KREV.HW.W.0006.000000T0000Z-061111T1900Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1053 AM PST SAT NOV 11 2006 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS HAVE DECREASED THIS MORNING AND WINDS SPEEDS ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA. GUSTS TO 40 MPH REMAIN POSSIBLE TODAY...WITH STRONGER GUSTS ON RIDGES AND IN WIND PRONE AREAS. $$ NVZ001-112000- /O.EXP.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 1053 AM PST SAT NOV 11 2006 ...WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...HOWEVER GUSTS TO 35 MPH ARE POSSIBLE THROUGH THE DAY. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 10, 3:30 PM PST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 10, 3:30 PM PST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 330 PM PST FRI NOV 10 2006 .SHORT TERM... A FLAT RIDGE OVER THE GREAT BASIN TODAY CONTINUES TO WEAKEN AS A VIGOROUS SHORT WAVE APPROACHES THE WEST COAST. WATER VAPOR SATELLITE IMAGERY SHOWS THIS FEATURE AT 40N/135W...NOT TOO FAR FROM GFS PLACEMENT. 130 KNOT JETSTREAM IS MOVING THE SHORT WAVE RAPIDLY EAST. PROGS SHOW THE JETSTREAM SPLITTING WHICH WILL WEAKEN THE SYSTEM SOMEWHAT OVERNIGHT. GOOD MOISTURE PLUME WITH PRECIPITABLE WATER AN INCH OR SO MOVING INTO NORTHWEST CA AHEAD OF THE SHORT WAVE AND COLD FRONT. PRECIPITATION WILL SPREAD ACROSS NORTHERN CA THIS EVENING AND INTO THE TAHOE AREA AND WESTERN NV BY EARLY SATURDAY MORNING. SNOW LEVELS WILL START OUT FAIRLY HIGH WITH THIS SYSTEM AS CURRENT TEMPERATURES OF 36 DEGREES ON SLIDE MT AND 700MB TEMPS OF 0 TO -2C SUGGEST SNOW LEVELS OF 9000 FEET. VERY LOW DEWPOINTS IN WESTERN NV AND EASTERN CA MAY PROVIDE EVAPORATIVE COOLING AND ALLOW PRECIP TO START OUT AS SNOW EVEN IN LOWER VALLEYS BEFORE CHANGING OVER TO RAIN. IN GENERAL THE SNOW LEVELS WILL LOWER AS THE TROUGH AND COLD FRONT SPREAD COOLER AIR OVER THE AREA. ACCUMULATIONS IN WESTERN NV VALLEYS ABOVE 5500 FEET COULD BE AN INCH OR TWO...WHILE 2 TO 4 INCHES ARE EXPECTED AROUND LAKE TAHOE AND HIGHER AMOUNTS ABOVE THE PASSES. A SPECIAL WEATHER STATEMENT REMAINS IN EFFECT FOR TRAVELERS IN THE MOUNTAINS THIS WEEKEND. TEMPERATURES WILL BE 6 TO 12 DEGREES COOLER ACROSS THE AREA SATURDAY BEHIND THE COLD FRONT THEN WARM UP A FEW DEGREES SUNDAY INTO MONDAY. IT WILL BE VERY WINDY ON MONDAY AS A POWERFUL JET...180 TO 200 KNOTS...MOVES ACROSS OREGON. WINDS AT 700 MB EXCEED 70 KNOTS ON SUNDAY NIGHT AND MONDAY ACROSS NORTHERN NV. A HIGH WIND WATCH MAY BE NEEDED FOR THIS EVENT AND WILL MAKE THAT DECISION EITHER TONIGHT OR SATURDAY. THIS SYSTEM WILL ALSO BE WET BUT SNOW LEVELS WILL BE HIGHER THAN WHAT IS EXPECTED THIS WEEKEND. RC .LONG TERM...TUESDAY THROUGH FRIDAY... SURFACE FRONT CONTINUES WORKING ITS WAY ACROSS THE GREAT BASIN TUESDAY AS SHOWERS WIND DOWN. MODELS IN BETTER AGREEMENT TODAY WITH RIDGING BEHIND THE EXITING LOW TUESDAY NIGHT AND WEDNESDAY. RISING HEIGHTS TUESDAY NIGHT BRING CLEARING SKIES ALLOWING COOL TEMPERATURES IN POST-FRONTAL AIRMASS...SO LOWERED THE VALLEYS ALTHOUGH NOT AS COLD AS MOS WITHOUT NORTHEAST FLOW. GFS CONTINUES TO GENERATE QPF OVER THE NRN SIERRA WEDNESDAY FROM WAA AS THE WEST COAST WARMS UP. FEEL THAT THIS IS OVERDONE AND WEDNESDAY WILL BE THE ONLY DRY DAY OF THE PERIOD...HOWEVER STILL DONT QUITE HAVE THE CONFIDENCE TO PULL OUT THE SLIGHT CHANCE POPS. MODELS AGREE THAT THE NEXT UPPER WAVE MOVES INTO THE WEST COAST BY THURSDAY BRINGING INCREASING WINDS AND ANOTHER DECENT CHANCE FOR PRECIP OVER MAINLY THE NRN HALF OF THE CWA. CONTINUED WITH SLIGHT CHANCE POPS INTO FRIDAY TO SHOW THE CONTINUATION OF UNSETTLED WEATHER. JORDAN && .AVIATION... VFR CONDITIONS THROUGH 06Z. BAND OF -SN/RA EXPECTED TO BE NEAR THE NV/CA/OR BORDER AROUND 06Z AND MOVE TO A KTRK-KRNO-KLOL LINE AROUND 12Z. MVFR CIGS/VIS EXPECTED IN THIS BAND WITH LCL IFR CONDITIONS IN HEAVIER SNOW SHOWERS NEAR THE SIERRA. CONDITIONS SHOULD IMPROVE AFTER 18Z. JORDAN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Nov 10, 2:25 PM PST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 225 PM PST FRI NOV 10 2006 CAZ071>073-NVZ002-111200- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- GREATER LAKE TAHOE AREA-MONO- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE 225 PM PST FRI NOV 10 2006 ...COLDER WITH SNOW OVER EASTERN CALIFORNIA ON VETERANS DAY... A FAST MOVING PACIFIC STORM SYSTEM WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT THROUGH VETERANS DAY. THE STORM WILL BRING SNOW TO THE SIERRA AND HIGHER ELEVATIONS OF WESTERN LASSEN COUNTY BEFORE MOVING EAST OF THE AREA LATE SATURDAY. SNOW WILL BEGIN OVER WESTERN LASSEN COUNTY THIS EVENING AND WILL SPREAD SOUTHWARD ALONG THE SIERRA EARLY SATURDAY. COLDER TEMPERATURES CAN BE EXPECTED AFTER THE COLD FRONT MOVES THROUGH ON SATURDAY. IN ADDITION...GUSTY WINDS...ESPECIALLY OVER THE HIGHER ELEVATIONS OF MONO COUNTY...WILL ACCOMPANY THIS SYSTEM. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE AT LAKE TAHOE...WITH 3 TO 6 INCHES ABOVE 7000 FEET BY LATE SATURDAY AFTERNOON. SNOW WILL END ACROSS NORTHEASTERN CALIFORNIA SATURDAY AFTERNOON AND CONTINUE INTO THE EVENING IN THE CENTRAL SIERRA. DRY WEATHER IS EXPECTED ON SUNDAY. ANOTHER STORM SYSTEM IS EXPECTED TO BRING MORE SNOW AND VERY WINDY CONDITIONS TO THE MOUNTAINS SUNDAY NIGHT AND MONDAY. IF PLANNING TRAVEL INTO THE MOUNTAINS THIS VETERANS DAY WEEKEND... BE PREPARED FOR WINTER DRIVING CONDITIONS. BE SURE THAT YOUR CAR IS WINTERIZED. CARRY CHAINS...EXTRA WARM CLOTHES AND BLANKETS. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA...FOR LATER UPDATES ON THIS SITUATION FROM THE NATIONAL WEATHER SERVICE. HOON HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 4:55 AM PST | High Wind Warning | REV | Mono | 6 hr |
| Nov 11, 2:28 PM PST | High Wind Watch | REV | Alpine, El Dorado, Lassen, Modoc, Nevada, Placer and 2 more | 29 hr |
Nearby
Wind Advisories in California, 2006Wind Advisories in Nevada, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.